MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 4-076326-00
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that there was a smoke coming from the 806 compressor of this 840 ventilator.The device was available for evaluation.The service personnel (sp) inspected the ventilator and found the 806 compressor was not turning on.Sp then opened the compressor and found evidence of a thermally damaged capacitor, and damage to other components.The potential cause of the reported smoke was thermal damage to a capacitor in the 806 compressor.The event is included in a data m onitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that there was a smoke coming from the 806 compressor of this 840 ventilator.There was no patient involved.
 
Additional Manufacturer Narrative
Section g3 and h3 updated following an update to the device evaluation.H3 device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that there was a smoke coming from the 806 compressor of this 840 ventilator.The device was available for evaluation.The service personnel (sp) inspected the ventilator and found the 806 compressor was not turning on.Sp then opened the compressor and found evidence of a thermally damaged capacitor and damage to other components.Sp replaced the compressor and successfully performed the extended self test.The unit was functioning properly without any issues.The potential cause of the reported smoke was thermal damage to a capacitor in the 806 compressor.The event is included in a data m onitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
michael collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
michael collins rd mervue
galway
EI  
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24590414
Report Number8020893-2026-00025
Device Sequence Number8933006
Product Code CBK
UDI-Device Identifier10884521181168
UDI-Public(01)10884521181168(11)201216
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K151252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4-076326-00
Device Catalogue Number4-076326-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Supplement Date Received by Manufacturer04/24/2026
Initial Report FDA Received Date03/13/2026
Supplement Report FDA Received Date05/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown